Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 62, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2007, 10:35 PM EDT for Hancock County, Henry County, Indiana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 10:35 PM EDT (02:35 UTC)
- Expired
- Aug 19, 2007, 11:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hancock County, IN, Henry County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 11:20 PM EDT | HAIL 1 | Dunreith, IN | HAIL REPORTED ON US 40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 200234 SVRIND INC059-065-200315- /O.NEW.KIND.SV.W.0062.070820T0235Z-070820T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1035 PM EDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HANCOCK COUNTY IN CENTRAL INDIANA... SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA... * UNTIL 1115 PM EDT * AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENFIELD...OR ABOUT 19 MILES SOUTH OF ANDERSON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILKINSON BY 1050 PM EDT... KNIGHTSTOWN BY 1055 PM EDT... KENNARD BY 1100 PM EDT... SPICELAND BY 1105 PM EDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 101 AND 128. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3979 8532 3978 8582 3990 8587 3998 8527 TIME...MOT...LOC 0235Z 264DEG 26KT 3982 8573 $$ KOCH
2 follow-up statements
000
WWUS53 KIND 200252
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1052 PM EDT SUN AUG 19 2007
INC059-065-200315-
/O.CON.KIND.SV.W.0062.000000T0000Z-070820T0315Z/
HANCOCK-HENRY-
1052 PM EDT SUN AUG 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHEASTERN HANCOCK AND SOUTHERN HENRY COUNTIES...
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILKINSON...OR ABOUT
19 MILES SOUTH OF ANDERSON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KENNARD BY 1100 PM EDT...
SPICELAND BY 1105 PM EDT...
NEW CASTLE BY 1110 PM EDT...
LEWISVILLE BY 1115 PM EDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3989 8529 3989 8530 3988 8530 3979 8532
3979 8564 3978 8566 3993 8567 3998 8527
TIME...MOT...LOC 0252Z 264DEG 26KT 3983 8557
$$
SALLY000
WWUS53 KIND 200312
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 PM EDT SUN AUG 19 2007
INC059-065-200323-
/O.EXP.KIND.SV.W.0062.000000T0000Z-070820T0315Z/
HANCOCK-HENRY-
1113 PM EDT SUN AUG 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
SOUTHERN HENRY COUNTIES EXPIRES AT 1115 PM EDT...
LAT...LON 3989 8529 3989 8530 3988 8530 3979 8532
3979 8564 3978 8566 3993 8567 3998 8527
TIME...MOT...LOC 0313Z 264DEG 26KT 3985 8537
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:48 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 19, 6:48 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 648 PM EDT SUN AUG 19 2007 .AVIATION...DISCUSSION FOR 00Z TAFS. WARM FNT REMAINS JUST N OF THE FA THIS EVE AND IS EXPECTED TO STAY THERE OR MOVE A LITTLE N. BULK OF THE PRECIP HAS BEEN OCCURING N OF THE FNT WITHIN 310K UPGLIDE AND CONDENSATION PRES DEFICITS LESS THAN 30 MB. BASES ON MODEL DATA AND RADAR TRENDS...THE MORE WIDESPREAD RAINFALL WL CONT TO REMAIN N OF THE FA UNTIL TOMORROW AFTERNOON WHEN THE REMANTS OF ERIN MOV ACRS. PIECES OF ENERGY MOVING ACRS FM ERIN WL KEEP A FEW RWS AND POSSIBLY TRWS AROUND TNGT ESP AT LAF. IN FACT...STG TRW ACRS WARREN CO AT 2247Z LOOKS LIKE IT MAY CLIP LAF IN THE 00Z-02Z TIME FRAME. OTHERWISE...VFR CIGS RULED S OF THE FNT AND LIKE THE MOS WHICH KEEPS IT THAT WAY. ALSO...DONT EXPECT FOG WITH AT LEAST A FAIRLY THICK AC DECK EXPECTED OVERNGT. && .PREV DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN UNTIL MID WEEK. AT 18Z A WARM FRONT WAS ACROSS NORTHERN SECTIONS OF THE FORECAST AREA /FA/. REMNANTS OF ERIN WERE ACROSS OK. MOST TSRA ACTIVITY WAS NORTH OF THE WARM FRONT ACROSS NORTHERN IL...IN...AND OH. MODELS IN FAIR AGREEMENT. NO MODEL WAS DOING VERY WELL WITH PRECIP ACROSS NRN IN...AND ALL HAD SOME ISSUES INITIALIZING REMNANTS OF ERIN. ALSO...MODELS ALSO SUFFER SOME FEEDBACK ISSUES /PRECIP BULLSEYES FOR EXAMPLE/...MOST NOTABLY THE GFS BY 42 HOURS. WILL USE A BLEND OF MODELS TAKING OUT FEEDBACK ISSUES. BEST FRONTOGENETIC FORCING WILL REMAIN TO THE N OF THE FA TONIGHT...CLOSER TO THE FRONT. CURRENT RADAR TRENDS ARE TAKING MOISTURE ACROSS MO NE INTO NRN IL THEN E ACROSS NRN IN. THIS WILL LIKELY CONTINUE AS UPPER FLOW SUPPORTS THIS MOVEMENT. THUS HIGHEST POPS TONIGHT WILL BE ACROSS NRN PARTS OF THE FA. ISENTROPIC UPGLIDE WILL CONTINUE THROUGHOUT THE NIGHT ACROSS THE FA...SO THREAT FOR SHOWERS WILL EXIST EVERYWHERE. WILL GO LIKELY POPS ACROSS AREAS NORTH OF INDIANAPOLIS...WITH SOME CATEGORICAL POPS IN THE FAR NRN FA. CHANCE POPS LOOK BEST ELSEWHERE. HEAVY RAIN THREAT LOOKS TO BE CONFINED TO AREAS N OF THE FA CLOSER TO STRONG FRONTOGENESIS. CLOUDS AND INCREASING SURFACE DEWPOINTS WILL KEEP TEMPS NEAR MAV NUMBERS. ON MONDAY UPPER TROF /REMNANTS OF ERIN/ WILL MOVE ACROSS THE FA. PRECIPITATION EFFICIENCIES INCREASE DURING THE DAY AS AMPLE MOISTURE MOVES IN WITH THE SYSTEM. OVERALL SYNOPTIC FORCING INCREASES AS WELL WITH THE UPPER TROF. THUS FEEL LIKELY POPS LOOK BEST ACROSS MOST OF THE FA. WITH RAIN EXPECTED SEE NO REASON TO CUT MAV POPS IN THE CATEGORICAL RANGE ACROSS LAF AREA SO WILL GO CATEGORICAL THERE. TEMPERATURES WILL BE TRICKY AS ANY BREAKS IN THE CLOUDS/SHOWERS WILL LEAD TO A QUICK RISE IN TEMPS. TEMPS TODAY ARE IN THE UPPER 80S WHERE THE SUN BROKE THRU FOR A TIME. THUS THE WARM MAV CANNOT BE COMPLETELY RULED OUT. WITH THE UNCERTAINTY WILL COMPROMISE BETWEEN WARM MAV AND COOLER MET MOST AREAS. SYSTEM EXITS MONDAY NIGHT. WILL GO LIKELY POPS ERN FA AND CHANCE WRN FA AS SYSTEM PULLS OUT. ON TUESDAY NO STRONG FORCING AROUND BUT ATMOSPHERE WILL BE UNSTABLE AND SUSCEPTIBLE TO ANY WAVE IN THE FLOW ALOFT. WILL CONTINUE CHANCE POPS. UPPER RIDGE WILL BEGIN TO DOMINATE THE WEATHER BY WEDNESDAY...SO HAVE CONTINUED DRY AND HOT FORECAST FOR THEN. COLD FRONT TRIES TO WORK ACROSS FA BY THE END OF THE WEEK AND SHOULD SUCCEED BY SUNDAY AS RIDGE GETS PUSHED SOUTH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...MK
Hazardous weather outlook, Aug 19, 3:43 PM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 PM EDT SUN AUG 19 2007 INZ021-028>031-035>043-201945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- 343 PM EDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT. HEAVY RAIN WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. SOME OF THE STORMS MAY BE STRONG ON MONDAY WITH HEAVY RAIN AND GUSTY WINDS THE PRIMARY THREATS. ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ044>049-051>057-060>065-067>072-201945- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 343 PM EDT SUN AUG 19 2007 /243 PM CDT SUN AUG 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT. SOME STORMS MAY PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE ON MONDAY AND TUESDAY. SOME OF THE STORMS MAY BE STRONG ON MONDAY WITH HEAVY RAIN AND GUSTY WINDS THE PRIMARY THREATS. ADDITIONAL STORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY NIGHT FOR MUCH OF THE AREA. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING THE AFTERNOON ON WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Aug 19, 8:25 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG LINDEN 40.19N 86.90W
08/19/2007 MONTGOMERY IN LAW ENFORCEMENT
TREES DOWN ALONG STATE ROAD 231.
&&
MKOCHLocal storm report, Aug 19, 9:33 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
933 PM EDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 2 NNE LEBANON 40.08N 86.46W
08/19/2007 BOONE IN TRAINED SPOTTER
TREES DOWN NEAR SR 47 BETWEEN SR 39 AND US 421.
&&
ABROOKSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:18 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 27 min |
| Aug 19, 9:07 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 38 min |
| Aug 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 24 min |
| Aug 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Henry | 39 min |
| Aug 19, 11:43 PM EDT | Severe Thunderstorm Warning | IND | Marion | 47 min |
| Aug 20, 12:27 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion | 32 min |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 24 hr |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 24 hr |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 24 hr |
| Aug 20, 3:19 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.